Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 97, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 19, 2016, 3:43 PM EDT for Goochland County, Hanover County, Virginia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 3:43 PM EDT (19:43 UTC)
- Expired
- Jul 19, 2016, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Goochland County, VA, Hanover County, VA
The radar
The Norfolk radar (KAKQ), 101 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:55 PM EDT | TSTM WND DMG | 1 Ene Oilville, VA | TREES DOWN ON I-64 NEAR OILVILLE. |
| Jul 19, 4:15 PM EDT | TSTM WND DMG | 2 W Rockville, VA | TREES DOWN ALONG MANAKIN RD AND DOGWOOD TRAIL. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:32 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
476
WUUS51 KAKQ 191943
SVRAKQ
VAC075-085-192030-
/O.NEW.KAKQ.SV.W.0097.160719T1943Z-160719T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
343 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
WESTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
* UNTIL 430 PM EDT
* AT 342 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OILVILLE...OR
8 MILES NORTHEAST OF GOOCHLAND...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WYNDHAM AROUND 420 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE JOHNSONS
SPRINGS...VONTAY AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT 7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3774 7781 3773 7780 3783 7776 3773 7757
3770 7760 3771 7761 3770 7763 3766 7765
3763 7765 3760 7768 3771 7783
TIME...MOT...LOC 1942Z 307DEG 14KT 3777 7777
HAIL...0.88IN
WIND...60MPH
$$
WRS1 follow-up statement
856
WWUS51 KAKQ 192000
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT TUE JUL 19 2016
VAC075-085-192030-
/O.CON.KAKQ.SV.W.0097.000000T0000Z-160719T2030Z/
GOOCHLAND VA-HANOVER VA-
400 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EASTERN GOOCHLAND AND WESTERN HANOVER COUNTIES...
AT 359 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OILVILLE...OR 9
MILES EAST OF GOOCHLAND...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
WYNDHAM AROUND 415 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE JOHNSONS
SPRINGS...ROCKVILLE AND VONTAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT 7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3773 7780 3774 7777 3779 7771 3773 7757
3770 7760 3771 7761 3770 7763 3766 7765
3763 7765 3760 7768 3771 7783
TIME...MOT...LOC 1959Z 314DEG 14KT 3772 7771
HAIL...0.88IN
WIND...60MPH
$$
WRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:47 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 19, 1:47 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 147 PM EDT TUE JUL 19 2016 .SYNOPSIS... A cold front moves slowly south across the Mid Atlantic States through Wednesday and then dissipates over the Carolinas later in the week. High pressure builds south into the area tonight and Wednesday. High pressure over the Southeast states becomes the dominant weather feature late in the week. && .NEAR TERM /THROUGH TONIGHT/... The weather map this morning had an east to west cold front oriented across Maryland to the Ohio Valley. High pressure was over the Great Lakes. In the upper levels...a weak zonal flow and some capping was holding off convection across the area. The cold front will be rather diffuse today and become better defined while moving south into North Carolina tonight and Wednesday morning as high pressure builds to the north of the region. An instability axis with mixed layer CAPEs over 2k develops over northeast North Carolina this afternoon. Dry air and weakening inversion should inhibit significant convection at that time. A short wave moving south from the Great Lakes will steepen lapse rates from north to south late this afternoon and this evening. Have highest POPs over the Piedmont by mid afternoon with likely POPs appearing across the Interstate 95 Corridor and in the 5 PM to 8 PM time frame and moving into southeast Virginia and northeast North Carolina after sunset. The Storm prediction Center has most of the area away from the coast in a slight risk for severe thunderstorms with the main threat being damaging winds. Strengthening lapse rates will be the primary contributor to expected instability. Abundant sunshine during the first half of the day will bring high temperatures to around 90 degrees inland and a few degrees cooler near the coast. Dew points have lowered a few degrees from yesterday's values eliminating the potential for heat index issues. Convection shifts to the southeast and moving out of the area by shortly after Midnight. NAM12 suggests some upper level impulses and left over instability warranting low chance POPs through the pre-dawn hours. Low temperatures are expected to be around 70 degrees Wednesday morning. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... Trough axis pushes offshore Wednesday as the upper level ridge amplifies over the nation's mid section. Surface high pressure builds into New England as the cold front washes out over the region. Expect enough forcing and moisture for a mention of slight chance to low end chance POP's across the far southeast forecast area for diurnally driven showers and thunderstorms Wednesday. Weak flow may also result in seabreeze convection over the Eastern Shore to southeast Virginia. Otherwise, cooler, with highs in the mid 80's under a mostly sunny to partly cloudy sky. High pressure settles over the Mid Atlantic region Wednesday night with dry conditions and a clear sky expected. Lows in the mid to upper 60's inland to low 70's near the coast. Surface high pressure slides offshore Thursday as the upper level ridge builds eastward. Dry conditions continue with highs in the upper 80's. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Long term period will feature mainly dry conditions and above normal temps. For Thursday night/Friday, dry wx expected as surface high pressure slides just offshore and a broad upper- level ridge slides east into the eastern Conus. Temps max out in the lo-mid 90s. For the weekend, a thermal trough will hold in place over the Mid Atlc with weak w/nw flow aloft. Expect hi temps in the mid/upr 90s both days, and with dewpoints in the lo/mid 70s, afternoon heat indices will be near 105f (heat advsry criteria). 10-20% chances for rain Sat increase to 20-30% Sun. Continued hot into Mon (highs up to the mid 90s) with a 30% chance for rain as stronger mid- level energy approaches the region. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Mainly VFR conditions thus far this afternoon with sct-bkn ceilings developing between 4-5 kft. Convection was developing on the east side of the mountains and across the western piedmont moving southeast. Forcing from an upper level wave will support the development of more storms as the system progresses east. This would place showers and storms into RIC around 22z-01z. Have placed a tempo group in the RIC TAF. Storms will result in brief periods of IFR visbilities and gusty winds of 25-35 kt. For now it appears the best chances for showers and storms remains south of SBY, so have left mention out of the SBY TAF for now. The forcing pushes southeast to PHF and ORF from 23z-02z with showers and storms possible at both location along with brief periods of IFR visibilities and gusts winds similar to RIC. ECG will experience the storms a little later...mainly after 00z. Due to the upper level support the storms should be able to sustain themselves into northeast NC and may not weaken much with sunset. some lingering showers/tstms are possible over northeast NC after 06Z. In the wake of the showers there is the the potential for patchy fog and/or low clouds through 12Z/Wed with some IFR possible at all TAF sites. Confidence is low and have held off on putting IFR conditions in the TAFS, but IFR conditions are possible during the early morning hours Wednesday. OUTLOOK...Southern areas may see widely scattered to isolated afternoon tstms again Wednesday. Otherwise, mainly dry conditions are expected for the latter half of the week. && .MARINE... Current conditions now have winds that average around 5-10 Kt across the waters with the stronger winds now well off the coast as tstms have pushed farther offshore. Later today, a cold front weakens as it approaches from the nw, allowing NW winds to shift to the E/NE at only 5-10 Kt by this afternoon/evening. Lack of cold air advection and weak gradient winds will keep winds sub- SCA (to avg 10-15 KT) in the wake of the front on Wed. For Wed aftn/Thu...winds avg aob 10 kt with weak sfc hi pressure in the vicinity. Waves remain 1-2 ft with seas 2-3 ft. Winds increase to 10-20 Kt from the SSW Fri aftn/Fri night ahead of next frontal boundary. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...SAM/LSA NEAR TERM...SAM/LSA SHORT TERM...SAM LONG TERM...MAS AVIATION...JAO MARINE...LKB
Hazardous weather outlook, Jul 19, 3:35 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 335 PM EDT TUE JUL 19 2016 MDZ021>025-NCZ012>017-030>032-VAZ075>078-095-097>100-201945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- 335 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ABOVE NORMAL TEMPERATURES ARE FORECAST FOR THE UPCOMING WEEKEND. HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-060>062-064>069-079>090-092-093-096-509>525-201945- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 335 PM EDT TUE JUL 19 2016 ...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ABOVE NORMAL TEMPERATURES ARE FORECAST FOR THE UPCOMING WEEKEND. HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WRS
In the hours before
Special weather statement, Jul 19, 2:25 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
225 PM EDT TUE JUL 19 2016
VAZ510-191915-
EASTERN LOUISA-
225 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOUISA COUNTY...
AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MINERAL...MOVING EAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISA...MINERAL...BUMPASS...YANCEYVILLE...FREDERICKS
HALL...PENDLETON... CUCKOO...APPLE GROVE AND LOCUST CREEK.
LAT...LON 3808 7793 3805 7775 3804 7774 3804 7775
3802 7775 3803 7773 3802 7773 3801 7769
3796 7770 3781 7777 3793 7804
TIME...MOT...LOC 1824Z 291DEG 15KT 3797 7791
SCALORASpecial weather statement, Jul 19, 3:17 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
317 PM EDT TUE JUL 19 2016
VAZ048-062-509-510-192000-
WESTERN LOUISA-EASTERN LOUISA-GOOCHLAND-FLUVANNA-
317 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT LOUISA...NORTHWESTERN GOOCHLAND
AND NORTHEASTERN FLUVANNA COUNTIES...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOSWELLS
TAVERN...OR 8 MILES NORTHWEST OF LOUISA...MOVING EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISA...MINERAL...HADENSVILLE...LAKE MONTICELLO...TROY...
FERNCLIFF...KENTS STORE...BOSWELLS TAVERN...GORDONSVILLE...
LOUISA AIRPORT...ZION CROSSROADS...PENDLETON...BYBEE...TABSCOTT...
YANCEYVILLE...VAWTER CORNER...GREEN SPRINGS...FREDERICKS HALL...
CUCKOO AND BYRD MILL.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3807 7825 3813 7821 3813 7818 3814 7815
3814 7812 3815 7811 3813 7805 3814 7801
3812 7798 3812 7795 3810 7791 3798 7780
3780 7801 3792 7838
TIME...MOT...LOC 1917Z 288DEG 29KT 3811 7811
JMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:15 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 18, 9:13 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 47 min |
| Jul 18, 9:33 PM EDT | Special Weather Statement | AKQ | Accomack | 42 min |
| Jul 18, 9:38 PM EDT | Special Weather Statement | AKQ | Westmoreland | 37 min |
| Jul 18, 9:52 PM EDT | Special Weather Statement | AKQ | Caroline, Goochland, Hanover | 38 min |
| Jul 18, 10:15 PM EDT | Special Weather Statement | AKQ | Accomack | 45 min |
| Jul 18, 10:28 PM EDT | Special Weather Statement | AKQ | Caroline, Essex, Goochland, Hanover, Powhatan, Richmond and 1 more | 47 min |
| Jul 18, 10:48 PM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| Jul 18, 11:27 PM EDT | Special Weather Statement | AKQ | Accomack | 63 min |
| Jul 18, 11:49 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, James City, King and Queen, King William, Middlesex and 1 more | 41 min |
| Jul 18, 11:56 PM EDT | Special Weather Statement | AKQ | Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 49 min |
| Jul 19, 12:18 AM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, James City, Prince George, Surry, City of Hopewell and 1 more | 42 min |
| Jul 19, 12:29 AM EDT | Special Marine Warning | AKQ | 61 min | |
| Jul 19, 12:58 AM EDT | Special Weather Statement | AKQ | Isle of Wight, Surry, York, City of Newport News | 47 min |
| Jul 19, 1:29 AM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Poquoson | 46 min |
| Jul 19, 1:31 AM EDT | Special Weather Statement | AKQ | Northampton | 44 min |
| Jul 19, 1:33 AM EDT | Special Marine Warning | AKQ | 72 min | |
| Jul 19, 1:36 AM EDT | Special Marine Warning | AKQ | 84 min | |
| Jul 19, 1:48 AM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 42 min |
| Jul 19, 2:45 AM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 19, 3:07 AM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 19, 2:25 PM EDT | Special Weather Statement | AKQ | Louisa | 50 min |
| Jul 19, 3:00 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Louisa | 45 min |
| Jul 19, 3:16 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 44 min |
| Jul 19, 3:17 PM EDT | Special Weather Statement | AKQ | Louisa | 43 min |
| Jul 19, 3:36 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Louisa | 39 min |
| Jul 19, 3:58 PM EDT | Special Weather Statement | AKQ | Caroline, Hanover | 32 min |
| Jul 19, 4:08 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Louisa | 37 min |
| Jul 19, 4:16 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Henrico | 44 min |
| Jul 19, 4:24 PM EDT | Special Weather Statement | AKQ | City of Richmond | 36 min |
| Jul 19, 4:32 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Hanover, Henrico, New Kent, City of Richmond | 43 min |
| Jul 19, 4:36 PM EDT | Special Weather Statement | AKQ | Goochland | 39 min |
| Jul 19, 4:55 PM EDT | Special Weather Statement | AKQ | Powhatan | 50 min |
| Jul 19, 5:15 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 4 more | 45 min |
| Jul 19, 5:21 PM EDT | Special Weather Statement | AKQ | Amelia | 39 min |
| Jul 19, 5:57 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex, City of Petersburg | 48 min |
| Jul 19, 6:01 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 44 min |
| Jul 19, 6:03 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Jul 19, 6:17 PM EDT | Special Weather Statement | AKQ | James City | 58 min |
| Jul 19, 6:19 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, City of Emporia | 41 min |
| Jul 19, 6:27 PM EDT | Special Marine Warning | AKQ | 93 min | |
| Jul 19, 6:38 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Franklin | 52 min |
| Jul 19, 6:48 PM EDT | Special Weather Statement | AKQ | James City, Surry, City of Williamsburg | 42 min |
| Jul 19, 6:50 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex, City of Emporia | 28 min |
| Jul 19, 6:52 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 38 min |
| Jul 19, 6:54 PM EDT | Special Marine Warning | AKQ | 81 min | |
| Jul 19, 7:06 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 24 min |
| Jul 19, 7:09 PM EDT | Special Weather Statement | AKQ | Brunswick | 51 min |
| Jul 19, 7:18 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Suffolk | 42 min |
| Jul 19, 7:28 PM EDT | Special Weather Statement | AKQ | City of Portsmouth, City of Virginia Beach | 47 min |
| Jul 19, 7:38 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 3 hr |
| Jul 19, 7:50 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Jul 19, 7:52 PM EDT | Special Marine Warning | AKQ | 38 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.